MURAL - Maynooth University Research Archive Library



    Infima of Universal Energy Functionals on Homotopy Classes


    Bechtluft-Sachs, Stefan (2006) Infima of Universal Energy Functionals on Homotopy Classes. Mathematische Nachrichten, 279 (15). pp. 1634-1640. ISSN 0025-584X

    [img]
    Preview
    Download (111kB) | Preview


    Share your research

    Twitter Facebook LinkedIn GooglePlus Email more...



    Add this article to your Mendeley library


    Abstract

    We consider the infima e E(f) on homotopy classes of energy functionals E defined on smooth maps f:Mn → V k between compact connected Riemannian manifolds. If M contains a submanifold L of codimension greater than the degree of E then e E(f) is determined by the homotopy class of the restriction of f to M \ L. Conversely if the infimum on a homotopy class of a functional of at least conformal degree vanishes then the map is trivial in homology of high degrees.

    Item Type: Article
    Additional Information: This is the preprint version of the published article, which is available at DOI: 10.1002/mana.200410442
    Keywords: Infima; Universal Energy Functionals; Homotopy Classes;
    Academic Unit: Faculty of Science and Engineering > Mathematics and Statistics
    Item ID: 7105
    Identification Number: https://doi.org/10.1002/mana.200410442
    Depositing User: Stefan Bechtluft-Sachs
    Date Deposited: 05 May 2016 15:57
    Journal or Publication Title: Mathematische Nachrichten
    Publisher: Wiley-VCH Verlag
    Refereed: Yes
    URI:

    Repository Staff Only(login required)

    View Item Item control page

    Downloads

    Downloads per month over past year